Texas, 2013

Hail and Damaging Wind in Texas, March 9, 2013

March 9, 2013 · NWS FWD · 41 events in 10 counties and zones

A line of thunderstorms moved through northern and central Texas on the 9th of the month. The storms began as discrete cells in the early afternoon, before becoming a squall line by sunset.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$113,000
Crop damage
$7,000
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A line of thunderstorms moved through northern and central Texas on the 9th of the month. The storms began as discrete cells in the early afternoon, before becoming a squall line by sunset. In the city of Hamilton, Texas, a microburst caused damage to several buildings.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 9, 1:58 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 9, 1:58 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
158 PM CST SAT MAR 9 2013

.DISCUSSION...
THE SURFACE BOUNDARY THAT IS NOW APPROACHING THE WESTERN CWA WOULD
BEST BE CLASSIFIED AS A WEAK PACIFIC FRONT GIVEN THE RISING
PRESSURES AND SLIGHTLY COOLER AIR IN ITS WAKE. THE FRONT WILL
CONTINUE TO MOVE SLOWLY EASTWARD THROUGH THE AFTERNOON HOURS WITH
SCATTERED CONVECTION DEVELOPING ALONG IT. LOCAL OBJECTIVE ANALYSIS
INDICATES THAT THE SURFACE AIRMASS IS UNCAPPED WITH CAPE VALUES
NOW OVER 700 J/KG...BUT INCREASING WITH FURTHER INSOLATION.

THE DIFFICULTY IN THE CONVECTIVE FORECAST THROUGH THIS EVENING IS
THE LACK OF SYNCHRONIZATION OF THIS LINE OF CONVECTION WITH THE
BEST UPPER LEVEL FORCING WHICH DOES NOT ARRIVE UNTIL MID TO LATE
EVENING. HI-RES AND SHORT TERM MODEL GUIDANCE SEEM TO INDICATE
THAT THE CONVECTION ALONG THE FRONT WILL BE CONFINED TO THE NW
ZONES THROUGH 7 OR 8PM...AND MAY ACTUALLY STRUGGLE TO TAKE HOLD OR
EVEN DISSIPATE AS IT APPROACHES THE METROPLEX. OBVIOUSLY STORM
SCALE MODELING CANT BE TRUSTED TO THIS EXTENT...BUT IT IS WORTH
MENTIONING THAT WE ARE NOT COMPLETELY SOLD THAT THIS LINE WILL
BEHAVE AS THEY TYPICALLY DO IN THE SPRING. IF THE AFTERNOON STORMS
DO NOT BECOME INTENSE ENOUGH TO DEVELOP A STRONG COLD POOL AND
OUTFLOW BOUNDARY...THE MODELS ARE ALL IN GOOD AGREEMENT THAT THE
FRONT WILL TEMPORARILY STALL ACROSS THE NORTHWEST ZONES THIS
EVENING. IN ANY CASE...THE CONVECTION ACROSS THE NORTHWEST ZONES
WILL BE MONITORED FOR SEVERE WEATHER POTENTIAL GIVEN THE AMPLE
DEEP LAYER SHEAR AND ADEQUATE INSTABILITY...AND SPC HAS ISSUED A
SEVERE THUNDERSTORM WATCH FOR ROUGHLY THE NW HALF OF THE AREA.

CONVECTIVE ACTIVITY WILL BECOME WIDESPREAD ACROSS NORTH TEXAS
AFTER AROUND 8 OR 9 PM AS A SHORTWAVE ROTATING AROUND THE BASE OF
THE TROUGH APPROACHES CENTRAL TEXAS FROM THE SOUTHWEST. CONVECTION
SHOULD INCREASE RAPIDLY ACROSS THE SOUTHWESTERN AND CENTRAL ZONES
AS THIS FORCING ARRIVES AND ANOTHER WATCH WILL LIKELY BE ISSUED BY
SPC FOR THIS PART OF THE CWA LATER. PROVIDED AFTERNOON STORMS DO
NOT CAUSE AN ACCELERATION OF THE COLD FRONT...THE FRONT SHOULD
BE LOCATED ALONG A LINE FROM SHERMAN TO FORT WORTH TO COMANCHE AT
THIS TIME. STORMS DEVELOPING ALONG AND AHEAD OF THE FRONT WILL
HAVE SB CAPE NEAR 1000J/KG EVEN AFTER SUNSET OWING TO THE
STEEPENING LAPSE RATES AHEAD OF THE SHORTWAVE. THIS ACTIVITY WILL
EXPAND AND SPREAD EAST AND NORTHEAST ACROSS THE REMAINDER OF NORTH
TEXAS INTO THE OVERNIGHT HOURS. HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREAT...BUT A NON-ZERO TORNADO THREAT EXISTS WITH ANY
CELL THAT CAN BECOME SEPARATED FROM THE MAIN LINE AHEAD OF THE
FRONT. HAVE FORECAST 100 POPS FOR ALL BUT THE NW ZONES FOR TONIGHT
AND EXPECT ABOUT AN INCH OF RAIN NORTH OF I-20 TO 1-2 INCHES SOUTH
OF I-20 WHERE THERE IS THE POTENTIAL FOR MORE CELL TRAINING.

LINGERING SHOWERS AND STORMS WILL CLEAR OUT OF NORTH TEXAS DURING
THE SUNDAY MORNING HOURS FROM WEST TO EAST. COOLER AIR WILL BEGIN
TO POUR INTO THE AREA AS NORTH WINDS INCREASE TO 10-20 MPH BY
MIDDAY. HIGHS WILL BE IN THE UPPER 50S NORTH WHERE MORE WRAP
AROUND CLOUD COVER WILL BE LOCATED...TO THE MID 60S IN THE SOUTH.
BREEZY NORTH WINDS WILL KEEP COLD ADVECTION OCCURRING INTO THE
OVERNIGHT HOURS SUNDAY NIGHT WITH A LIGHT FREEZE EXPECTED ACROSS
THE NORTHERN ZONES MONDAY MORNING. MODEL GUIDANCE HAS TRENDED THE
TEMPS A LITTLE WARMER FOR MONDAY...BUT STILL EXPECT HIGHS NEAR 60
WITH SUNNY SKIES AND DIMINISHING NORTH WINDS. THE SURFACE HIGH
WILL BUILD IN OVER NORTH TEXAS AND BE CENTERED ACROSS EAST TEXAS
TUESDAY MORNING WHERE RADIATIONAL COOLING WILL BE BEST. WILL
CONTINUE TO FORECAST TEMPS NEAR FREEZING FOR MANY LOCATIONS
TUESDAY MORNING...WITH THE TYPICALLY COOLER PLACES ENJOYING A
LIGHT FREEZE AND THE WARMER ONES IN THE MID 30S.

THE REMAINDER OF THE FORECAST IS PRETTY STRAIGHT-FORWARD AS A
QUIET ZONAL FLOW WILL DOMINATE MUCH OF THE COUNTRY THROUGH NEXT
WEEKEND. SKIES WILL BE CLEAR...AND WINDS WILL BE FAIRLY LIGHT FOR
MID MARCH. TEMPERATURES WILL MODERATE A BIT EACH DAY...BUT
GENERALLY RESIDE IN THE 40S FOR LOWS AND 70S FOR HIGHS. ALL IN ALL
IT LOOKS LIKE A GREAT WEEK WEATHER WISE.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  52  60  35  59  35 / 100  20   0   0   0
WACO, TX              52  63  35  61  30 / 100  20   0   0   0
PARIS, TX             52  60  33  53  32 / 100  50   5   0   0
DENTON, TX            50  58  32  58  32 / 100  20   0   0   0
MCKINNEY, TX          51  59  32  56  31 / 100  20   0   0   0
DALLAS, TX            53  60  36  59  37 / 100  20   0   0   0
TERRELL, TX           53  61  35  57  32 / 100  30   5   0   0
CORSICANA, TX         53  63  36  58  33 / 100  30   5   0   0
TEMPLE, TX            52  64  36  63  32 / 100  20   5   0   0
MINERAL WELLS, TX     49  57  32  61  32 /  90  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 9, 2:04 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
204 PM CST SAT MAR 9 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
204 PM CST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THE OVERNIGHT
HOURS ACROSS NORTH TEXAS. THE STORMS WILL INITIALLY DEVELOP WEST
OF INTERSTATE 35 AND MOVE EAST THROUGH THE EVENING AND OVERNIGHT
HOURS. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. AN ISOLATED TORNADO IS POSSIBLE
DURING THE LATE AFTERNOON AND EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR ACROSS WESTERN NORTH
TEXAS SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ACROSS MUCH OF NORTH TEXAS BEGINNING
IN WESTERN COUNTIES THIS AFTERNOON AND PROGRESSING EASTWARD THIS
EVENING.

In the hours before

Special weather statement, Mar 9, 1:40 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CST SAT MAR 9 2013

TXZ100-092015-
YOUNG TX-
140 PM CST SAT MAR 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  YOUNG COUNTY

AT 140 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
OLNEY TO 14 MILES NORTHWEST OF BRECKENRIDGE...MOVING NORTHEAST AT 45
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE GRAHAM AND OLNEY.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3341 9891 3340 9842 3317 9843 3295 9862
      3296 9895 3309 9896
TIME...MOT...LOC 1940Z 239DEG 38KT 3347 9882 3296 9898
Local storm report, Mar 9, 3:02 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CST SAT MAR 09 2013

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             3 N JACKSBORO           33.26N  98.17W
03/09/2013  E1.75 INCH       JACK               TX   TRAINED SPOTTER

The radar

The Dallas/Ft Worth radar (KFWS), 115 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

40 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Jack

When
March 9, 3:05 PM CST to 3:09 PM CST
Where
Jack County, 4.94 mi NNW of Jacksboro Muni Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
33.292, -98.192

Trained spotters reported golf ball sized hail just northwest of Jacksboro.

Hail, Jack

When
March 9, 3:16 PM CST to 3:22 PM CST
Where
Jack County, 8 mi NNE of Jacksboro
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.327, -98.117

Amateur radio operators reported quarter sized hail covering the ground northeast of Jacksboro.

Hail, Jack

When
March 9, 3:22 PM CST to 3:26 PM CST
Where
Jack County, 9 mi NNE of Jacksboro
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
33.340, -98.110

Amateur radio operators reported the hail increased from quarter to golf balll size.

Hail, Montague

When
March 9, 3:25 PM CST to 3:31 PM CST
Where
Montague County, 4 mi WSW of Nocona
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
33.758, -97.794

Broadcast media reported quarter sized hail approximately 4 miles west of Nocona.

Hail, Montague

When
March 9, 3:33 PM CST to 3:36 PM CST
Where
Montague County, 1.43 mi NNW of Fruitland
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
33.520, -97.808

Bowie Fire Department reported penny sized hail near Fruitland.

Hail, Montague

When
March 9, 3:34 PM CST to 3:36 PM CST
Where
Montague County, 2.21 mi SE of Belcherville
Measured
1 in hail
Crop damage
$1,000
Reported by
Broadcast Media
Coordinates
33.780, -97.800

A spotter for a broadcast media station reported quarter sized hail, four miles west of Nocona.

Hail, Montague

When
March 9, 3:39 PM CST to 3:41 PM CST
Where
Montague County, 2.76 mi S of Bowie
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
33.530, -97.850

Bowie Fire Department spotters reported penny sized hail.

Hail, Montague

When
March 9, 3:40 PM CST to 3:46 PM CST
Where
Montague County, 1.5 mi NNE of Fruitland
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
33.520, -97.790

Trained spotters reported ping pong sized hail in Fruitland.

Hail, Montague

When
March 9, 3:41 PM CST to 3:44 PM CST
Where
Montague County, 2.76 mi S of Bowie
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
33.530, -97.850

Bowie Fire Department reported quarter sized hail just southeast of Bowie.

Hail, Montague

When
March 9, 3:41 PM CST to 3:43 PM CST
Where
Montague County, 2.76 mi S of Bowie
Measured
1 in hail
Crop damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
33.530, -97.850

Quarter sized hail was reported by the Bowie Fire Department spotters.

Hail, Montague

When
March 9, 3:51 PM CST to 3:53 PM CST
Where
Montague County, 1.5 mi NNE of Fruitland
Measured
1.5 in hail
Crop damage
$2,000
Reported by
Trained Spotter
Coordinates
33.520, -97.790

Trained spotters reported ping pong ball sized hail.

Hail, Montague

When
March 9, 4:07 PM CST to 4:09 PM CST
Where
Montague County, 5.37 mi ESE of Sunset
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.430, -97.680

Trained spotters reported one inch hail 5 miles east of Sunset, near the County line.

Hail, Wise

When
March 9, 4:07 PM CST to 4:10 PM CST
Where
Wise County, Alvord
Measured
1.75 in hail
Crop damage
$2,000
Reported by
Trained Spotter
Coordinates
33.370, -97.680

Trained spotters reported golf ball sized hail near Alvord.

Hail, Jack

When
March 9, 4:08 PM CST to 4:10 PM CST
Where
Jack County, 2.89 mi E of Jolpin
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.100, -97.950

Trained spotters reported dime to penny sized hail.

Hail, Wise

When
March 9, 4:09 PM CST to 4:12 PM CST
Where
Wise County, 3 mi N of Chico
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.343, -97.820

Trained spotters reported quarter sized hail approximately 3 miles north of Chico.

Hail, Jack

When
March 9, 4:10 PM CST to 4:14 PM CST
Where
Jack County, 4.28 mi ENE of Jolpin
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.120, -97.930

Trained spotters reported penny sized hail.

Hail, Jack

When
March 9, 4:10 PM CST to 4:14 PM CST
Where
Jack County, 4.44 mi SE of Vineyard
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.130, -97.920

Trained spotters reported penny sized hail.

Hail, Montague

When
March 9, 4:12 PM CST to 4:15 PM CST
Where
Montague County, 5.37 mi ESE of Sunset
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.430, -97.680

Trained spotters reported quarter sized hail approximately 5 miles east of Sunset.

Hail, Wise

When
March 9, 4:18 PM CST to 4:21 PM CST
Where
Wise County, 2.76 mi NNW of Alvord
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
33.407, -97.698

A storm chaser called in a report of quarter sized hail 2 miles NW of Alvord.

Hail, Montague

When
March 9, 4:20 PM CST to 4:26 PM CST
Where
Montague County, St Jo
Measured
0.75 in hail
Reported by
Public
Coordinates
33.700, -97.530

Penny sized hail was reported through the NSSL PING project.

Hail, Montague

When
March 9, 4:20 PM CST to 4:24 PM CST
Where
Montague County, St Jo
Measured
0.75 in hail
Reported by
Public
Coordinates
33.700, -97.530

Penny sized hail was reported in St. Jo.

Hail, Wise

When
March 9, 4:26 PM CST to 4:30 PM CST
Where
Wise County, 1 mi N of Alvord
Measured
1 in hail
Crop damage
$1,000
Reported by
Trained Spotter
Coordinates
33.385, -97.680

A trained spotter reported quarter sized hail one mile north of Alvord.

Hail, Wise

When
March 9, 4:34 PM CST to 4:37 PM CST
Where
Wise County, Bridgeport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.220, -97.770

A trained spotter reported quarter sized hail in Bridgeport.

Hail, Wise

When
March 9, 4:36 PM CST to 4:40 PM CST
Where
Wise County, Chico
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.300, -97.820

Nickel sized hail was reported in Chico.

Hail, Palo Pinto

When
March 9, 4:40 PM CST to 4:42 PM CST
Where
Palo Pinto County, 0.69 mi N of Mineral Wells
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.810, -98.100

Trained spotters reported quarter sized hail.

Hail, Cooke

When
March 9, 4:48 PM CST to 4:52 PM CST
Where
Cooke County, 2.07 mi N of Muenster
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.680, -97.380

Trained spotters reported quarter sized hail near Muenster.

Hail, Wise

When
March 9, 4:49 PM CST to 4:59 PM CST
Where
Wise County, 3.97 mi NW of Decatur Muni Arpt
Measured
1.75 in hail
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
33.286, -97.633

Trained spotters reported golf ball sized hail at the rest stop on U.S. 287 northwest of Decatur.

Hail, Wise

When
March 9, 4:52 PM CST to 4:59 PM CST
Where
Wise County, 3.96 mi NW of Decatur Muni Arpt
Measured
2 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
33.286, -97.633

Trained spotters reported the hail increased to a diameter of 2 inches at the U.S 287 rest stop northwest of Decatur.

Hail, Wise

When
March 9, 4:54 PM CST to 4:59 PM CST
Where
Wise County, 3.97 mi NW of Decatur Muni Arpt
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
33.286, -97.633

Trained spotters reported the hail increased again to a diameter of 2.75 to 3 inches at the U.S. 287 rest stop northwest of Decatur.

Hail, Wise

When
March 9, 5:12 PM CST to 5:15 PM CST
Where
Wise County, 4.11 mi W of Balsora
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.130, -97.920

Penny sized hail was reported.

Hail, Wise

When
March 9, 5:13 PM CST to 5:15 PM CST
Where
Wise County, Paradise
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.150, -97.650

Amateur radio operators reported hail to the size of quarters in Paradise.

Hail, Cooke

When
March 9, 5:16 PM CST to 5:19 PM CST
Where
Cooke County, Rosston
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.480, -97.450

Amateur radio spotters reported quarter sized hail near Rosston.

Hail, Wise

When
March 9, 5:33 PM CST to 5:35 PM CST
Where
Wise County, Decatur
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
33.230, -97.600

Penny sized hail was reported in Decatur.

Hail, Wise

When
March 9, 5:48 PM CST to 5:50 PM CST
Where
Wise County, Boyd
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
33.080, -97.580

Penny sized hail was reported in Boyd.

Hail, Wise

When
March 9, 5:50 PM CST to 5:52 PM CST
Where
Wise County, Boyd
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.080, -97.580

Nickel sized hail was reported in Boyd.

Hail, Parker

When
March 9, 7:03 PM CST to 7:08 PM CST
Where
Parker County, 1.16 mi W of Weatherford Arpt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.750, -97.700

Amateur radio operators reported hail to the size of quarters in Hudson Oaks.

Thunderstorm Wind, Hamilton

When
March 9, 7:43 PM CST to 7:53 PM CST
Where
Hamilton County, Hamilton
Measured
63 kt (72 mph) estimated gust
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
31.700, -98.120

Hamilton Police Department reported a roof collapse of a supermarket in the city of Hamilton. Several trees were blown down in the city of Hamilton as well.

Hail, Denton

When
March 9, 8:23 PM CST to 8:25 PM CST
Where
Denton County, Lake Dallas
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.120, -97.030

Penny sized hail was reported in Lake Dallas.

Hail, Dallas

When
March 9, 9:50 PM CST to 9:52 PM CST
Where
Dallas County, 2 mi SE of (Dal)love Fld Dallas
Measured
1.25 in hail
Property damage
$3,000
Reported by
Public
Coordinates
32.830, -96.826

Half dollar sized hail was reported to the southeast of Dallas' Love Field.

Hail, Hill

When
March 9, 9:55 PM CST to 9:57 PM CST
Where
Hill County, Aquilla
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.850, -97.220

Hail, Dallas

When
March 9, 10:03 PM CST to 10:07 PM CST
Where
Dallas County, 1.17 mi SSW of Meaders
Measured
1.25 in hail
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
32.866, -96.811

Half dollar sized hail was reported at the corner of Dallas' northwest highway and the Dallas North Tollway.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437607, 437610, 437611, 437632, 437631, 438416, 437633, 437635, 437634, 438417, 438418, 437637, 438419, 439232, 438421, 439233, 439234, 437638, 438422, 438414, 438436, 438423, 438424, 438425, 438438, 438446, 438426, 438428, 438429, 438430, 438431, 438451, 438432, 438434, 438435, 438496, 437604, 438494, 438463, 438495, and more.